Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 108, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 10, 2004, 6:22 PM EDT for Cayuga County, New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2004, 6:22 PM EDT (22:22 UTC)
- Expired
- Aug 10, 2004, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Cayuga County, NY
The radar
The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:45 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 10, 3:45 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT TUE AUG 10 2004 .SHORT TERM (TONIGHT-THURSDAY)... TONIGHT...CONVECTION AHEAD OF SHORTWAVE ENERGY MOVING IN FROM THE OHIO VALLEY SHOULD CONTINUE THROUGH THE EVENING. LOW TO MID LEVEL WINDS ARE 30-40KTS AND AND WET BULB ZERO HEIGHTS ARE AROUND 10K FEET..SO A COUPLE STORMS COULD PRODUCE MARGINALLY SEVERE WIND/HAIL. A SEVERE TSTORM WATCH IS IN EFFECT UNTIL 8PM EDT. MOST OF THE SHOWER ACTIVITY SHOULD BE OVER WITH BY 06Z WHEN THE WEAK COLD FRONT/TROUGH MOVES EAST OF OUR AREA...BUT WITH ADDITIONAL SHORTWAVE ENERGY MOVING THROUGH OVERNIGHT WILL KEEP CHC POPS GOING OVERNIGHT. WEDNESDAY...THE SFC TROUGH ALONG THE EAST COAST WILL GRADUALLY WASHOUT...AND MAY MOVE A BIT WEST AS UPPER HEIGHTS BUILD AHEAD OF AN APPROACHING UPPER LEVEL LOW. THE MORNING SHOULD REMAIN DRY...BUT MORE SHOWERS/TSTORMS SHOULD FORM DURING THE AFTERNOON AS SHORTWAVE ENERGY APPROACHES. WEAK CONVERGENCE NEAR WASHED-OUT SFC BOUNDARY WILL ALSO HELP INITIATE CONVECTION. WED NIGHT AND THURSDAY... ONE UPPER LOW LIFTS INTO SE CANADA WHILE MORE ENERGY DROPS INTO THE MIDWEST. SHORTWAVE ENERGY MOVING THROUGH THE SOUTH-SOUTHWEST FLOW OVER CENTRAL NY/NORTHEAST PA WILL GENERATE SHOWERS/TSTORMS. WILL GO WITH CHC POPS FOR BOTH PERIODS. && .LONG TERM (THU NIGHT-TUE)... COLD FRONT IS FORECAST TO HANG UP ALONG THE EAST THURSDAY NIGHT THROUGH FRIDAY. WAVES WITH TROPICAL MOISTURE WILL BE MOVING NORTH ALONG THE FRONT. LATEST MODEL RUNS INDICATE SOME SIGNIFICANT RAIN POSSIBLE FOR NE PA/CENTRAL NY WITH ONE OF THESE WAVES. AT THIS TIME WILL CONTINUE WITH CHC POPS...AS A SLIGHT EASTWARD SHIFT TO THE FRONTAL BOUNDARY COULD STILL LEAVE THE AREA DRY THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE BUILDS ACROSS THE AREA SATURDAY AND SUNDAY. 00Z AND 06Z RUNS OF THE GFS INDICATE ANOTHER SIGNIFICANT SURGE OF TROPICAL MOISTURE MOVING NORTH ALONG THE STALLED FRONT ALONG THE COAST FOR MONDAY. THE 12Z GFS AND ECMWF MODELS KEEP THE TROPICAL SYSTEM OFF TO THE EAST BUT STILL INDICATE A SIGNIFICANT SHORT WAVE APPROACHING FROM THE WEST. EITHER WAY WILL GO WITH THE NEXT CHC OF SHOWERS ON MONDAY. && .AVIATION... SCT THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH EARLY THIS EVENING... FOLLOWED BY SOME DRYING OVERNIGHT. AREAS OF LOW CLOUDS AND LIGHT FOG COULD DEVELOP LATE TONIGHT... ESPECIALLY OVER AREAS WHERE RAIN FALLS LATE TODAY. PATCHES OF LOW CLOUDS WILL BREAK LATER WEDNESDAY MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SEVERE TSTORM WATCH ALL ZONES THROUGH 8PM EDT. PA...SEVERE TSTORM WATCH ALL ZONES THROUGH 8PM EDT. && DAYS 1-2...VAN AUSDALL DAYS 3-7 & AVIATION...MSE
Hazardous weather outlook, Aug 10, 4:22 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 422 AM EDT TUE AUG 10 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101006- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 407 AM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE LIKELY TODAY ESPECIALLY THIS AFTERNOON. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED ISOLATED CELLS MAY BECOME SEVERE THIS AFTERNOON PRODUCING DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE AGAIN POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME IT APPEARS SOME OF THIS ACTIVITY MAY REACH SEVERE LIMITS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. RRM
In the hours before
Special weather statement, Aug 10, 4:28 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 428 PM EDT TUE AUG 10 2004 NYZ045-102130- CHENANGO NY- 428 PM EDT TUE AUG 10 2004 ...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS NORTHERN CHENANGO COUNTY ... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM NORWICH TO MARATHON...MOVING NORTHEAST AT 35 MPH. STRONG THUNDERSTORMS WILL BE NEAR... PRESTON AND NEW BERLIN AT 440 PM. PLYMOUTH AT 445 PM. SMYRNA AND SOUTH PLYMOUTH AT 450 PM. SHERBURNE AT 455 PM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
Special weather statement, Aug 10, 4:47 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 447 PM EDT TUE AUG 10 2004 NYZ022-102145- STEUBEN NY- 447 PM EDT TUE AUG 10 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR HORNELL...OR ABOUT 2 MILES SOUTHEAST OF BUENA VISTA...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH CAMERON AT 455 PM. KANONA AND RISINGVILLE AT 500 PM. BATH AT 505 PM. SAVONA AT 510 PM. RHEIMS AND HAMMONDSPORT AT 515 PM. SONORA AND URBANA AT 520 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
Special weather statement, Aug 10, 5:23 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 523 PM EDT TUE AUG 10 2004 NYZ023-025-102230- SCHUYLER NY-TOMPKINS NY- 523 PM EDT TUE AUG 10 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR CORNING...OR ABOUT 9 MILES WEST OF MONTEREY...MOVING EAST AT 25 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...MONTEREY AT 540 PM...TYRONE AND WESTON AT 545 PM...TOWNSEND AND ALTAY AT 550 PM... MORELAND AT 555 PM...READING CENTER AND WEDGEWOOD AT 600 PM...BURDETT AND WATKINS GLEN AT 605 PM... EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. PADAVONA
Local storm report, Aug 10, 5:25 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
525 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL BATH 42.34N 77.32W
08/10/2004 0.75 INCH STEUBEN NY EMERGENCY MNGR
&&
NICOSIASpecial weather statement, Aug 10, 5:53 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 553 PM EDT TUE AUG 10 2004 NYZ016-102245- SENECA NY- 553 PM EDT TUE AUG 10 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL IN EXTREME SOUTHEASTERN ONTARIO COUNTY...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... ROSE HILL AND BORDER CITY AT 600 PM. PACKWOOD CORNERS AND FAYETTE AT 605 PM. SENECA FALLS AND WATERLOO AT 610 PM. LEHIGH VLY JUNCTION AND MAGEE AT 615 PM. TYRE AT 620 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
Special weather statement, Aug 10, 6:18 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 618 PM EDT TUE AUG 10 2004 NYZ017-102245- CAYUGA NY- 618 PM EDT TUE AUG 10 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR SENECA FALLS...OR ABOUT OVER CAYUGA...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... THROOPSVILLE AND AUBURN AT 625 PM. SENNETT AT 630 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:56 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 64 min |
| Aug 10, 4:54 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 36 min |
| Aug 10, 5:35 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler | 40 min |
| Aug 10, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 62 min |
| Aug 10, 6:43 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.